Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 12, 2015, 6:49 PM CDT for Isanti County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2015, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 12, 2015, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Isanti County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WWUS83 KMPX 122349
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT SUN APR 12 2015
MNZ051-052-061-130015-
SHERBURNE-ISANTI-ANOKA-
649 PM CDT SUN APR 12 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ISANTI...EAST CENTRAL
SHERBURNE AND NORTHWESTERN ANOKA COUNTIES...
AT 648 PM CDT...A STRONG THUNDERSTORM WAS OVER SPENCER BROOK...OR 11
MILES WEST OF CAMBRIDGE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...EAST BETHEL...NORTH BRANCH...ST. FRANCIS...ISANTI...OAK
GROVE...SPRING LAKE...ATHENS...STANCHFIELD...BETHEL...GRANDY AND
BODUM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4565 9314 4556 9314 4555 9306 4550 9301
4547 9302 4534 9348 4573 9320
TIME...MOT...LOC 2348Z 240DEG 39KT 4549 9346
$$
LAHRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 12, 3:41 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 12, 3:41 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT SUN APR 12 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 340 PM CDT SUN APR 12 2015
THE MAIN POINTS OF INTEREST THIS PERIOD WILL BE THUNDERSTORM CHANCES
THIS AFTERNOON AND EVENING...AND FIRE WEATHER CONDITIONS MONDAY
AFTERNOON.
A DEEP UPPER LEVEL TROUGH IS PROGRESSING EASTWARD THROUGH THE NORTHERN
PLAINS...DRAWING WARM AND RELATIVELY MOIST AIR NORTHWARD FROM THE GULF
OF MEXICO INTO OUR REGION. AT THE SURFACE...A COLD FRONT IS CURRENTLY
LOCATED IN FAR WESTERN MN...AND WILL PROGRESS EASTWARD THROUGH THE
AFTERNOON INTO THE EVENING. AHEAD OF THIS FEATURE...THUNDERSTORMS ARE
EXPECTED TO FIRE IN CENTRAL AND SOUTHWESTERN MN AS CIN ERODES LATE THIS
AFTERNOON. AS THESE STORMS MOVE EASTWARD...SOME COULD BECOME STRONG AS
A THIN BAND OF CAPE AROUND 1000-1500 J/KG IS EXPECTED TO FORM AHEAD OF
THE FRONT IN CENTRAL AND SOUTHERN MN DURING THE LATE AFTERNOON AND
EVENING. COMBINED WITH BULK SHEAR VALUES BETWEEN 25-35 KTS...THIS
COULD RESULT IN ISOLATED SEVERE THUNDERSTORMS...WITH HAIL AND WIND AS
THE MAIN THREATS. THE BEST CHANCE OF ANY SEVERE STORMS WILL BE OVER
CENTRAL AND SOUTHERN MN...ALTHOUGH SEVERE WEATHER CANNOT BE RULED OUT
IN THE WESTERN TWIN CITIES METRO AREA. INSTABILITY WILL DECREASE AFTER
SUNSET AS THE STORMS MOVE FROM EASTERN MN INTO WEST CENTRAL
WISCONSIN...AND LIKELY WEAKEN BEFORE MOVING OUT OF OUR AREA.
COOLER TEMPERATURES ARE EXPECTED ON MONDAY WITH HIGHS GENERALLY IN THE
LOWER 60S BEHIND THE COLD FRONT...BUT WESTERLY WINDS WILL INCREASE TO
20-25 MPH BY THE AFTERNOON ACROSS WESTERN AND CENTRAL MN...WITH GUSTS
TO 30 MPH POSSIBLE. COMBINED WITH DRY AIR LEADING TO RELATIVE HUMIDITY
VALUES AROUND 20 PERCENT...THIS WILL INCREASE THE FIRE DANGER IN THESE
AREAS DURING MONDAY AFTERNOON...AND HAVE THEREFORE ISSUED A FIRE
WEATHER WATCH FOR THESE AREAS MONDAY AFTERNOON AND EARLY EVENING.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 340 PM CDT SUN APR 12 2015
THE LONG WAVE PATTERN REMAINS ACTIVE ACROSS THE CONUS THROUGH THE
EXTENDED WITH A HIGH WAVE NUMBER...PROGRESSIVE FLOW IN PLACE.
UNFORTUNATELY FOR THE THOSE SEEKING RAIN...THE GULF IS MOSTLY
CLOSED OFF FROM THE UPPER MISSISSIPPI RIVER VALLEY AND THE
MULTITUDE OF WAVES RIDING NEAR THE NORTHERN CONUS AND SOUTHERN
CANADIAN BORDERS CAN ONLY MANAGE TO DRAG MAINLY DRY COLD FRONTS
THROUGH MN/WI.
AN AREA OF HIGH PRESSURE BUILDS INTO THE REGION MONDAY NIGHT INTO
TUESDAY WITH DRY WEATHER EXPECTED. AFTERNOON DEEP MIXING WILL ONCE
AGAIN LEAD TO AFTERNOON RELATIVE HUMIDITY VALUES IN THE 20S WITH
EVEN SOME 10-20% RH IN WESTERN MN. A WEAK TROUGH COULD LIFT NORTH
INTO THE UPPER MISSISSIPPI RIVER VALLEY WEDNESDAY NIGHT INTO
THURSDAY POSSIBLY BRINGING SHOWERS TO THE AREA. THE SURFACE LOW
STARTS OF MUCH DEEPER IN THE NORTHERN HIGH PLANS...BUT FILLS AS IT
LIFTS E-NE ACROSS MN. THERE IS SOME ISENTROPIC LIFT WITH AN
INCREASE IN SOUTHERLY FLOW AHEAD OF THE TROUGH AND THERE IS ALSO
A WEAK SHORTWAVE ADVANCING ACROSS THE FORECAST AREA FROM THE
SOUTHWEST. TODAY'S GFS HAS THIS FEATURE MUCH SHOWING UP QUITE A
BIT STRONGER YESTERDAY /SO THERE IS A SLIGHT DOWNWARD TREND THERE/
BUT AT THE SAME TIME THE ECMWF WAS ALMOST COMPLETELY DRY YESTERDAY
AND NOW HAS A SUBTLE FEATURE WED-THU WITH LIGHT QPF /SO THERE IS
AN UPWARD TREND THERE/. PERHAPS THEY ARE FINDING SOME MIDDLE
GROUND. ADDITIONAL CHANCES FOR SHOWERS NEXT SUNDAY BUT AGAIN
SEEING SOME BIG DIFFERENCES IN FORECAST MODEL SOLUTIONS SO
FORECAST CONFIDENCE IF FAIRLY LOW AT THIS TIME. NEAR TO SLIGHT
ABOVE NORMAL TEMPS THROUGH THE EXTENDED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 145 PM CDT SUN APR 12 2015
VFR CONDITIONS EXPECTED FOR MOST OF THE TAF PERIOD...BUT A FEW
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
COULD PRODUCE SOME BRIEF MVFR CONDITIONS. A COLD FRONT WILL MOVE
THROUGH IN THE WAKE OF THE STORMS...AND BRING NORTHWESTERLY WINDS
WITH GUSTS 20 TO 25KTS AGAIN ON MONDAY.
KMSP...
HIRES MODELS ARE DELAYING THE TIMING OF THE PRECIP UNTIL AFTER
02Z...SO PUSHED BACK THE TIMING SLIGHTLY IN THE TAF. SOME SMALL
HAIL AND GUSTY WIND ARE POSSIBLE. THE LINE SHOULD MOVE
QUICKLY...AND NOT LAST LONGER THAN AN HOUR...2 AT MOST.
/OUTLOOK FOR KMSP/
TUE...VFR. WINDS SSW 10 KTS.
WED...VFR. WINDS SSE 15-20 KTS.
THU...VFR. WINDS WNW 10 KTS
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR MNZ041>045-047>050-054>058-064-065-073.
WI...NONE.
&&
SHORT TERM...ADL
LONG TERM...CLF
AVIATION...JRBHazardous weather outlook, Apr 12, 12:52 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1252 PM CDT SUN APR 12 2015 MNZ051>053-059>063-066>070-075>078-082>085-091>093-WIZ014>016- 023>028-131800- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1252 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF MINNESOTA AND WESTERN WISCONSIN LATE THIS AFTERNOON AND EVENING. A STORM OR TWO COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>050-054>058-064-065-073-074-131800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- 1252 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF MINNESOTA LATE THIS AFTERNOON AND EVENING. A STORM OR TWO COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY IN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 12, 5:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 S HUTCHINSON 44.87N 94.37W
04/12/2015 E0.88 INCH MCLEOD MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Apr 12, 5:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CDT SUN APR 12 2015
MNZ044-050>052-122315-
SHERBURNE-BENTON-ISANTI-MILLE LACS-
551 PM CDT SUN APR 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MILLE LACS...
NORTHWESTERN ISANTI...NORTH CENTRAL SHERBURNE AND SOUTHEASTERN BENTON
COUNTIES...
AT 550 PM CDT...A STRONG THUNDERSTORM WAS OVER SANTIAGO...OR 16 MILES
EAST OF ST. CLOUD...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...MILACA...FORESTON...SANTIAGO...GLENDORADO...DALBO...PEASE
AND DUELM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4576 9351 4573 9351 4574 9345 4570 9336
4548 9383 4555 9395 4583 9368
TIME...MOT...LOC 2250Z 224DEG 30KT 4554 9385
LAHRLocal storm report, Apr 12, 5:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
558 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 3 WSW RUM RIVER STATE F 45.88N 93.64W
04/12/2015 M51 MPH MILLE LACS MN MESONET
ROAD SENSOR HWY 169 N OF MILACA
&&
CARLYONSpecial weather statement, Apr 12, 6:16 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 616 PM CDT SUN APR 12 2015 MNZ044-050>052-122345- SHERBURNE-BENTON-ISANTI-MILLE LACS- 616 PM CDT SUN APR 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MILLE LACS...WEST CENTRAL ISANTI...NORTHEASTERN SHERBURNE AND SOUTHEASTERN BENTON COUNTIES... AT 615 PM CDT...A STRONG THUNDERSTORM WAS OVER CLEAR LAKE...OR 11 MILES SOUTHEAST OF ST. CLOUD...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRINCETON...SANTIAGO...GLENDORADO...PEASE AND PRINCETON AIRPORT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4542 9392 4551 9401 4576 9360 4558 9339 TIME...MOT...LOC 2315Z 240DEG 53KT 4547 9401 LAHR
Special weather statement, Apr 12, 6:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 628 PM CDT SUN APR 12 2015 MNZ059-060-068-130000- WRIGHT-HENNEPIN-CARVER- 628 PM CDT SUN APR 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HENNEPIN...SOUTH CENTRAL WRIGHT AND NORTHWESTERN CARVER COUNTIES... AT 627 PM CDT...A STRONG THUNDERSTORM WAS NEAR WATERTOWN...OR 17 MILES SOUTH OF BUFFALO...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORONO...MINNETRISTA...DELANO...CORCORAN...MEDINA...ROCKFORD... WATERTOWN...INDEPENDENCE...MAPLE PLAIN...MAYER...GREENFIELD AND LORETTO. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4485 9390 4490 9396 4513 9375 4504 9354 TIME...MOT...LOC 2327Z 225DEG 31KT 4493 9389 LAHR
Special weather statement, Apr 12, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT SUN APR 12 2015
MNZ051-052-061-130015-
SHERBURNE-ISANTI-ANOKA-
649 PM CDT SUN APR 12 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ISANTI...EAST CENTRAL
SHERBURNE AND NORTHWESTERN ANOKA COUNTIES...
AT 648 PM CDT...A STRONG THUNDERSTORM WAS OVER SPENCER BROOK...OR 11
MILES WEST OF CAMBRIDGE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...EAST BETHEL...NORTH BRANCH...ST. FRANCIS...ISANTI...OAK
GROVE...SPRING LAKE...ATHENS...STANCHFIELD...BETHEL...GRANDY AND
BODUM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4565 9314 4556 9314 4555 9306 4550 9301
4547 9302 4534 9348 4573 9320
TIME...MOT...LOC 2348Z 240DEG 39KT 4549 9346
LAHRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:54 PM CDT | Fire Weather Watch | MPX | Benton, Chippewa, Douglas, Kanabec, Kandiyohi, Lac qui Parle and 11 more | 11 hr |
| Apr 12, 4:14 PM CDT | Special Weather Statement | MPX | Stearns | 46 min |
| Apr 12, 4:42 PM CDT | Special Weather Statement | MPX | Mille Lacs | 33 min |
| Apr 12, 4:53 PM CDT | Special Weather Statement | MPX | Stearns | 37 min |
| Apr 12, 5:27 PM CDT | Special Weather Statement | MPX | Meeker | 33 min |
| Apr 12, 5:38 PM CDT | Special Weather Statement | MPX | Sherburne | 37 min |
| Apr 12, 5:51 PM CDT | Special Weather Statement | MPX | Sherburne | 24 min |
| Apr 12, 6:16 PM CDT | Special Weather Statement | MPX | Sherburne | 29 min |
| Apr 12, 6:28 PM CDT | Special Weather Statement | MPX | Carver | 32 min |
| Apr 12, 6:58 PM CDT | Special Weather Statement | MPX | Anoka | 32 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.